TITLE

A PRIORI ERROR ESTIMATE AND SUPERCONVERGENCE ANALYSIS FOR AN OPTIMAL CONTROL PROBLEM OF BILINEAR TYPE

AUTHOR(S)
Danping Yang; Yanzhen Chang; Wenbin Liu
PUB. DATE
July 2008
SOURCE
Journal of Computational Mathematics;Jul2008, Vol. 26 Issue 4, p471
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, we investigate a priori error estimates and superconvergence properties for a model optimal control problem of bilinear type, which includes some parameter estimation application. The state and co-state are discretized by piecewise linear functions and control is approximated by piecewise constant functions. We derive a priori error estimates and superconvergence analysis for both the control and the state approximations. We also give the optimal L�-norm error estimates and the almost optimal L8-norm estimates about the state and co-state. The results can be readily used for constructing a posteriori error estimators in adaptive finite element approximation of such optimal control problems.
ACCESSION #
36411744

 

Related Articles

  • ERROR REDUCTION IN ADAPTIVE FINITE ELEMENT APPROXIMATIONS OF ELLIPTIC OBSTACLE PROBLEMS. Braess, Dietrich; Carstensen, Carsten; Hoppe, Ronald H. W. // Journal of Computational Mathematics;Mar2009, Vol. 27 Issue 2/3, p148 

    We consider an adaptive finite element method (AFEM) for obstacle problems associated with linear second order elliptic boundary value problems and prove a reduction in the energy norm of the discretization error which leads to R-linear convergence. This result is shown to hold up to a...

  • INTERIOR ERROR ESTIMATES FOR NONCONFORMING FINITE ELEMENT METHODS OF THE STOKES EQUATIONS. Xiao-bo Liu // Journal of Computational Mathematics;Sep99, Vol. 17 Issue 5, p475 

    Derives interior error estimates for nonconforming stable mixed finite element discretizations of the stationary Stokes equation. Nonconforming finite element spaces; Interior duality estimates; Interior error estimates; Convergence of difference quotients.

  • OPTIMAL ERROR ESTIMATES FOR NEDELEC EDGE ELEMENTS FOR TIME-HARMONIC MAXWELL'S EQUATIONS. Liuqiang Zhong; Shi Shu; Wittum, Gabriel; Jinchao Xu // Journal of Computational Mathematics;Sep2009, Vol. 27 Issue 5, p563 

    In this paper, we obtain optimal error estimates in both L�-norm and H(curl)-norm for the N�d�lec edge finite element approximation of the time-harmonic Maxwell's equations on a general Lipschitz domain discretized on quasi-uniform meshes. One key to our proof is to transform the...

  • CONVERGENCE OF ADAPTIVE EDGE ELEMENT METHODS FOR THE 3D EDDY CURRENTS EQUATIONS. Hoppe, R. H. W.; Sch�berl, J. // Journal of Computational Mathematics;Sep2009, Vol. 27 Issue 5, p657 

    We consider an Adaptive Edge Finite Element Method (AEFEM) for the 3D eddy currents equations with variable coefficients using a residual-type a posteriori error estimator. Both the components of the estimator and certain oscillation terms, due to the occurrence of the variable coefficients,...

  • RECOVERY A POSTERIORI ERROR ESTIMATES FOR GENERAL CONVEX ELLIPTIC OPTIMAL CONTROL PROBLEMS SUBJECT TO POINTWISE CONTROL CONSTRAINTS. Yanping Chen; Yao fu; Huanwen Liu; Yongquan Dai; Huayi Wei // Journal of Computational Mathematics;Jul2009, Vol. 27 Issue 4, p543 

    Superconvergence and recovery a posteriori error estimates of the finite element approximation for general convex optimal control problems are investigated in this paper. We obtain the superconvergence properties of finite element solutions, and by using the superconvergence results we get...

  • ON THE CONVERGENCE OF NONCONFORMING FINITE ELEMENT METHODS FOR THE 2ND ORDER ELLIPTIC PROBLEM WITH THE LOWEST REGULARITY. Lie-heng Wang // Journal of Computational Mathematics;Nov99, Vol. 17 Issue 6, p609 

    Presents a study which established the convergence of the nonconforming finite element methods for the second order elliptic problem with the lowest regularity. Theorems and lemmas.

  • The Fourier-finite-element method with Nitsche mortaring. Heinrich, Bernd; Jung, Beate // IMA Journal of Numerical Analysis;Jul2006, Vol. 26 Issue 3, p541 

    The paper deals with a combination of the Fourier-finite-element method with the Nitsche-finite-element method (as a mortar method). The approach is applied to the Dirichlet problem for the Poisson equation in 3D axisymmetric domains with non-axisymmetric data. The approximating Fourier method...

  • Superconvergence and L∞-Error Estimates of RT1 Mixed Methods for Semilinear Elliptic Control Problems with an Integral Constraint. Yanping Chen; Tianliang Hou // Numerical Mathematics: Theory, Methods & Applications;Aug2012, Vol. 5 Issue 3, p423 

    In this paper, we investigate the superconvergence property and the L∞-error estimates of mixed finite element methods for a semilinear elliptic control problem with an integral constraint. The state and co-state are approximated by the order one Raviart-Thomas mixed finite element space...

  • A POSTERIORI ERROR ESTIMATES IN ADINI FINITE ELEMENT FOR EIGENVALUE PROBLEMS. Yi-du Yang // Journal of Computational Mathematics;Jul2000, Vol. 18 Issue 4, p413 

    In this paper, we discuss a posteriori error estimates of the eigenvalue λ[sub h] given by Adini nonconforming finite element. We give an assymptotically exact error estimator of the λ[sub h]. We prove that the order of convergence of the λ[sub h] is just 2 and the converge from below...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics